Couples d’anneaux partageant un idéal. (Couples of rings sharing an ideal). (French) Zbl 0668.13005

Let A, B be commutative rings with identity. The author calls the pair (A,B) a proper couple if A is a proper subring of B and A and B have a nonzero ideal I in common. In this case, A and B are said to share the ideal I. For example, if B is a valuation ring of the form \(K+M\), where M is the maximal ideal of B and K is the residue field, and \(A=D+M\) where D is a proper subring of K then (A,B) is a proper couple, sharing the ideal M. This D\(+M\) construction has given a rich source of counterexamples in commutative ring theory.
In section 1 of the paper, stability properties of the construction are generalized to proper couples (A,B). These include conditions under which A is Noetherian, integrally closed or local. - In section \(2,\) the height of the shared ideal I in A is compared with its height in B and a formula for dim(A), the Krull dimension of A, in terms of dim(B) is determined in the case where every prime ideal of B containing I is maximal. - \(Section\quad 3\) investigates questions of height and dimension in the extension of the proper couple (A,B), sharing the ideal I, to the proper couple (A[X],B[X]), sharing the ideal I[X], where X is any finite set of indeterminates. - The final section looks at the lifting of prime ideals of A to B in the proper couple (A,B) and the construction of non-catenary rings. The paper is well-provided with examples.
Reviewer: J.Clark


13B02 Extension theory of commutative rings
13A15 Ideals and multiplicative ideal theory in commutative rings
13A18 Valuations and their generalizations for commutative rings
Full Text: DOI


[1] D. F. Anderson andD. E. Dobbs, Pairs of rings with the same prime ideals. Canadian J. Math.32, 362-384 (1980). · Zbl 0479.13001
[2] T. Arnold andR. Gilmer, Dimension sequences for commutative rings. Bull. Amer. Math. Soc.79, 407-409 (1973). · Zbl 0256.13009
[3] E. Bastida andR. Gilmer, Overrings and divisorial ideals of rings of the formD+M. Michigan Math. J.209, 79-95 (1973). · Zbl 0239.13001
[4] M. B. Boisen andP. B. Sheldon,CPI-extensions: overrings of integral domains with special spectrum. Canadian J. Math.29, 722-737 (1977). · Zbl 0363.13002
[5] J. W. Brewer, P. A. Montgomery, P. A. Rutter andW. J. Heinzer, Krull dimension of polynomial rings. LNM311, 26-46, Berlin-Heidelberg-New York 1973. · Zbl 0249.13004
[6] J. W. Brewer andE. A. Rutter,D+M constructions with general overrings. Michigan J.23, 33-42 (1976). · Zbl 0318.13007
[7] P.-J. Cahen andY. Haouat, Spectra d’anneaux de polynômes sur une suite croissante d’anneaux. Arch. Math.49, 281-285 (1987). · Zbl 0601.13006
[8] D. Costa, J. Mott andM. Zafrullah, The constructionD+XD s [X]. J. Algebra53, 423-439 (1978). · Zbl 0407.13003
[9] P. M. Eakin, The converse of a wellknown theorem on Noetherian rings. Math. Ann.177, 278-282 (1968). · Zbl 0155.07903
[10] M. Fontana, Topologically defined classes of commutative rings. Ann. Mat. Bura Appl.123, 331-355 (1980). · Zbl 0443.13001
[11] M.Fontana, Carrés cartésiens, anneaux divisés et anneaux localement divisés. Prépublication de l’Univ. de Paris-Nord21 (1980).
[12] R.Gilmer, Multiplicative ideal theory. New York 1972. · Zbl 0248.13001
[13] R. Gilmer, Two constructions of Prüfer domains. J. Reine Angew. Math.239-240, 153-162 (1962). · Zbl 0184.29102
[14] Y. Haouat, Spectre d’anneaux à plusieurs variables sur une suite croissante d’anneaux. Arch. Math.50, 236-240 (1988). · Zbl 0625.13012
[15] J. R. Hedstrom andE. G. Houston, Pseudo-valuation domains. Pacific. J. Math.75, 137-147 (1978). · Zbl 0368.13002
[16] J. R. Hedstrom andE. G. Houston, Pseudo-valuation domains II Houston J. Math.4, 199-207 (1978). · Zbl 0416.13014
[17] P.Jaffard, Théorie de la dimension des anneaux de polynômes. Paris 1960. · Zbl 0096.02502
[18] M.Nagata, Local rings. New York 1975. · Zbl 0386.13010
[19] T. Parker, A number theoretic characterization of dimension sequences. Amer. J. Math.97, 308-311 (1975). · Zbl 0316.13006
[20] A. Seidenberg, A note on the dimension of rings. Pacific J. Math.3, 505-512 (1953). · Zbl 0052.26902
[21] A. Seidenberg, A note on the dimension of rings II. Pacific J. Math.4, 603-614 (1954). · Zbl 0057.26802
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.